Mississippi, 2021Flash Flood in Mississippi, August 2, 2021
August 2, 2021 · NWS JAN · 1 event in 1 county or zone
Slow moving afternoon storms near a stalled frontal boundary resulted in flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving afternoon storms near a stalled frontal boundary resulted in flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 2, 1:51 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 2, 1:51 PM CST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
251 PM CDT Mon Aug 2 2021
.DISCUSSION...
Tonight and tomorrow: The bulk of morning convection has moved out
to the east in the wake of an occluded front in S MS. For the
rest of the afternoon into tonight, the bulk of convection will be
confined to the southern parts of the CWA, where daytime heating
is taking place, indicated by breaks in cloud cover via satellite
imagery. The majority of CAM models are in agreement for the
development of afternoon storms in the south, which is increasing
confidence. PW values > 2.0 inches will also keep the air moist
enough to produce showers, while CAPE values are continuing to
support an environment for thunderstorms in the south throughout
the evening. Following this southward moving front, dry air will
gradually propagate south into central MS, decreasing rain chances
in the early morning hours of Tuesday. Patchy fog will be
possible for the majority of the area tomorrow morning. Overnight
temperatures will range from the high 60s to low 70s. A more
comfortable and noticeably less muggy Tuesday morning is on tap
for MS with dewpoints in the mid 60s to low 70s. Highs will be in
the mid to upper 80s. With the slow moving boundary near the MS
Gulf coast, showers and thunderstorms will stay confined to along
and south of I20 throughout the late morning and afternoon. Rain
chances will diminish by the evening. /AJ/
Tuesday Night through Weekend...
By Tuesday night, any lingering influence from the frontal boundary
will be confined to far southern areas as the front stalls along the
Gulf Coast. The large scale pattern will consist of west coast
ridging and east coast troughing through much of the period, with
remnant negative 500 mb height anomalies in the area. The primary
trough axis will be east of the ArkLaMiss putting us under northwest
flow aloft and in a drier surface airmass with weak northerlies into
late week. This will result in below average temperatures and
limited heat stress as maximum daily heat indices stay in the middle
90s F. Rain chances will be subsequently lower with less available
boundary layer moisture (PWAT may dip below 1" in northern areas).
Near the remnant front, some elevated rain chances may remain,
mostly confined to the highway 84 corridor.
By weekend, the upper troughing begins to move north and easy away
from the area and upper heights rise. This will also be accompanied
by increasing surface pressure and a return to weak southerly flow.
This will likely result in an increasing trend in our afternoon
highs as well as higher humidity through the column as PWATs surge
from 1-1.25" as we start the forecast period to 1.75-2+" by Sunday.
Rain chances may increase a bit with the rising humidity and
temperatures, with the chances of isolated afternoon/evening showers
and storms becoming more seasonal. While excessive heat is not
currently expected, it wouldn't take a significant increase in
forecast temperatures over the weekend to result in the need for
hazardous weather products. This will be monitored over successive
forecast cycles. /86/
&&
.AVIATION...
18Z TAF discussion:
Showers and thunderstorms are beginning to move out to the east.
Sites HBG,PIB,MEI, will be between MVFR and MFR throughout the
afternoon. Storms may redevelop in the late afternoon/evening that
will affect sites along and S of I20. Low stratus and patchy fog
may affect all sites in the overnight hours. PIB/HBG may reach IFR
thresholds due to this. /AJ/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 71 87 68 89 / 65 24 2 4
Meridian 69 86 67 90 / 69 35 3 13
Vicksburg 72 89 69 90 / 62 16 2 4
Hattiesburg 72 86 70 91 / 74 72 16 20
Natchez 71 86 68 89 / 71 35 4 7
Greenville 67 86 65 88 / 20 8 1 3
Greenwood 67 89 64 89 / 20 6 1 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
AJ/LP
Hazardous weather outlook, Aug 2, 1:45 PM CST, 1 hour 40 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
245 PM CDT Mon Aug 2 2021
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
031945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
245 PM CDT Mon Aug 2 2021
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.
.DAY ONE...Tonight and Tuesday
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.
33
&&
...HAZARD LEGEND...
No short term hazards expected.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
Flash Flood, Lamar
- When
- August 2, 3:25 PM CST to 5:00 PM CST
- Where
- Lamar County, 0.75 mi E of Purvis to 0.81 mi ESE of Purvis
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 31.150, -89.407
Water flowed across Old Richburg Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Alabama, August 2, 2021$850,000 · 55 kt wind · 3 events
- Flash Flooding in New Hampshire, August 2, 2021$405,000 · 2 events
- Damaging Winds and Lightning Strike in South Carolina, August 2, 2021$75,000 · 50 kt wind · 3 events
- Flash Flooding and Damaging Winds in Arizona, August 2, 2021$13,000 · 69 kt wind · 5 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, August 2, 20218 events
- Waterspouts in South Atlantic Coastal Waters, August 2, 20216 events
- Flash Flooding and Heavy Rain in Colorado, August 2, 20215 events
- Flash Flooding and Flooding in Puerto Rico, August 2 to 4, 2021$1,000 · 4 events
- Flash Flood and Heavy Rain in Puerto Rico, August 2, 2021$1,000 · 2 events
- Lightning Strike and Heavy Rain in Florida, August 2, 2021$2,000 · 2 events
- Tornado and Damaging Wind in Florida, August 2, 2021$2,000 · EF0 · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 2, 20212 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 964549.